A Case of Polyneuropathy Following a Single Dose of Diethylcarbamazine and Albendazole During Mass Administration of Drug - A Case Report

Authors

  • SC Kohli Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • UK Shrestha Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • VM Alurkar Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • A Maskey Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • M Parajuli Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • N Paudel Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • S Pradhananga Department of Medicine, Manipal College of Medical Sciences, Pokhara
  • S Vaidya Department of Medicine, Manipal College of Medical Sciences, Pokhara

DOI:

https://doi.org/10.3126/njms.v1i1.5800

Keywords:

Albendazole, DEC, Polyneuropathy

Abstract

The global program to eliminate Lymphatic Filariasis created by The World Health organization in 1997 is based on mass administration of single annual doses of diethylcarbamazine ( DEC) plus albendazole in non African regions and of albendazole plus ivermectin in Africa. The usual side effects of DEC treatment include fever, chills, arthralgia, headaches, nausea, and vomiting. Albendazole is associated with relatively few side effects consisting of occasional nausea, vomiting, abdominal pain, headache, reversible alopecia, elevated aminotransferases and rarely leucopenia and rash. We report a case of polyneuropathy in a young individual following DEC and albendazole during mass drug administration.

Keywords: Albendazole; DEC; Polyneuropathy.

DOI: http://dx.doi.org/10.3126/njms.v1i1.5800  

Nepal Journal of Medical Sciences. 2012; 1(1): 56-58

Downloads

Download data is not yet available.
Abstract
743
PDF
738

Downloads

How to Cite

Kohli, S., Shrestha, U., Alurkar, V., Maskey, A., Parajuli, M., Paudel, N., Pradhananga, S., & Vaidya, S. (2012). A Case of Polyneuropathy Following a Single Dose of Diethylcarbamazine and Albendazole During Mass Administration of Drug - A Case Report. Nepal Journal of Medical Sciences, 1(1), 56–58. https://doi.org/10.3126/njms.v1i1.5800

Issue

Section

Case Reports